Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 292, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 16, 2011, 9:15 PM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 9:15 PM CDT (02:15 UTC)
- Expired
- Jun 16, 2011, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN, Perry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:20 PM CDT | TSTM WND DMG | 12 S Camden, TN | TREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS54 KOHX 170215
SVROHX
TNC005-085-135-170245-
/O.NEW.KOHX.SV.W.0292.110617T0215Z-110617T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 945 PM CDT
* AT 915 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR BIRDSONG MARINA...MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW JOHNSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3600 8821 3605 8770 3569 8774 3566 8773
3563 8767 3561 8803 3569 8802 3573 8803
3581 8798 3582 8800 3581 8802 3585 8803
3585 8821
TIME...MOT...LOC 0215Z 259DEG 36KT 3584 8804
$$
FORECASTER: 311 follow-up statement
180
WWUS54 KOHX 170231
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
931 PM CDT THU JUN 16 2011
TNC005-085-135-170245-
/O.CON.KOHX.SV.W.0292.000000T0000Z-110617T0245Z/
PERRY TN-BENTON TN-HUMPHREYS TN-
931 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HUMPHREYS...SOUTHERN BENTON AND NORTHERN PERRY COUNTIES UNTIL 945 PM
CDT...
AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF NEW JOHNSONVILLE...
OR 16 MILES SOUTHEAST OF CAMDEN...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW JOHNSONVILLE AND LOBELVILLE.
LAT...LON 3605 8770 3567 8774 3563 8767 3561 8803
3569 8802 3573 8803 3581 8798 3582 8800
3581 8802 3585 8803 3585 8808 3600 8818
TIME...MOT...LOC 0231Z 259DEG 36KT 3585 8796
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:56 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 16, 7:56 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 756 PM CDT THU JUN 16 2011 .UPDATE... LEADING EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS ABOUT 40 MILES WEST OF THE TN RIVER. STORMS ARE SEVERE IN SOUTHWESTERN TN CURRENTLY. HOWEVER...WEAKENING OF THE ACTIVITY IS EXPECTED OVER THE NEXT FEW HOURS. NEVERTHELESS...MODELS CONSISTENT WITH SHOWING THE EASTWARD MOVEMENT OF IMPULSES ALOFT OVERNIGHT WITHIN THE NW FLOW. WILL GO AHEAD AND INCREASE POPS FOR THE WESTERN THIRD OF THE MID STATE. LATEST RUC AND NAM12 SOLUTIONS ARE IN LINE WITH BRING THE PRECIP INTO OUR WESTERN COUNTIES BY 12Z. NOT EXPECTING ANY SEVERE WEATHER OVERNIGHT ATTM. UPDATE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 628 PM CDT THU JUN 16 2011/ UPDATE...FOR 00Z AVIATION DISCUSSION. AVIATION...00Z AVIATION DISCUSSION. UNCERTAINTIES...POSSIBLE MCS MOVEMENT INTO W PORTIONS OF MID STATE AOA 17/05Z-17/07Z...SHORTWAVE DISTURBANCES IN FLOW ALOFT...ASSOCIATED IMPACTS. SEVERAL ADMS POSSIBLE AOA 17/08Z-17/24Z. TRICKY FORECAST... BUT WENT WITH A GENERAL THEME AT BOTH BNA/CSV OF INCREASING TSTM PROBABILITIES FROM 17/08Z-17/24Z...AS FRINGES OF MCS COMPLEXES CURRENTLY OVER MS RIVER VALLEY REGION MAY MOVE INTO W PORTIONS OF MID STATE. SFC BASED INSTABILITY WILL INCREASE W TO E ACROSS THE MID STATE THRU REMAINDER OF THE VALID TAF FORECAST PERIOD...AND WITH AT LEAST POSSIBLE BOUNDARIES LEFT OVER ACROSS W PORTIONS OF MID STATE...AND WEAK SHORTWAVE DISTURBANCES IN PREDOMINATELY NWLY UPPER LEVEL FLOW ALOFT...AND WITH DIURNAL HEATING INFLUENCES AOA 17/15Z-17/24Z...ALONG WITH ORAGRAPHIC INFLUENCES CSV...ISO/SCT TSTMS ARE EXPECTED TO DEVELOP IN THIS CONTINUING NWLY UPPER LEVEL FLOW PATTERN. WITH UNCERTAINTIES TO ACTUAL AREAL COVERAGE...ADDRESSED TSTM POSSIBILITIES WITH VCTS REMARKS 17/15Z-17/24Z. WITH TIGHTENING SWLY SFC PRESSURE GRADIENT ACROSS MID STATE AOA 17/17Z-17/24Z...EXPECT SFC WIND GUSTS IN THE 20KT- 25KT RANGE DURING THIS TIME PERIOD. PREV DISCUSSION.../ISSUED 506 PM CDT THU JUN 16 2011/ UPDATE... WILL ISSUE QUICK UPDATE TO REWORD ZONES. DEEP LAYER OF DRYER AIR MAKING ANY CONVECTION HARD TO COME BY. CONDITIONS TO CHANGE SOME OVERNIGHT AS A SHORTWAVE APPROACHES FROM THE WEST LATE. MOISTURE TO INCREASE SOME AS UPPER DIVERGENCE REMAINS. WILL ISSUE UPDATE AND INCLUDE EVENING AND AFTER MIDNIGHT WORDING TO CLARIFY THAT THE BETTER PRECIP CHANCES WILL BE LATE TONIGHT. OTW...NO OTHER CHANGES FOR NOW. PREV DISCUSSION.../ISSUED 251 PM CDT THU JUN 16 2011/ DISCUSSION... WEAK FRONTAL BOUNDARY CURRENTLY SITTING JUST SOUTH OF THE CWA...WITH NORTHWEST FLOW NOW IN PLACE AT ML/ULS. A FEW LIGHT SHOWERS POPPED UP JUST NORTH BUT MAIN AREA OF CONVECTION WELL WEST/SOUTHWEST. CONVECTION MOVING INTO MO/AR NEXT CONCERN FOR THE AREA. LATEST RUNS INDICATING THIS COMPLEX WILL RIDE DOWN IN NORTHWEST FLOW...LIKELY CLIPPING THE WEST LATE THIS EVENING...AND POSSIBLY SPREADING FURTHER EAST OVERNIGHT. ON FRIDAY...NORTHWEST FLOW ALOFT CONTINUES...WITH ISO-SCT CONVECTION AGAIN POSSIBLE CVWA-WIDE. MAIN BRUNT HOWEVER LOOKS TO GO JUST NORTH HOWEVER. FRIDAY NIGHT/SATURDAY...ML/UL RIDGE MOVES LITTLE CLOSER BUT CONVECTION TO THE NORTH NEAR WARM FRONT STILL LOOKS TO DIVE DOWN ACROSS THE MID- STATE...ESPECIALLY THE EAST EARLY. AGAIN MAIN BRUNT STILL PASSING NORTH SO WILL KEEP POPS ON THE LOWER SIDE. SAME GENERAL TYPE WEATHER CONTINUES THROUGH SUNDAY AS WELL. WARM FRONT REMAINS UP ACROSS THE OH VALLEY WHERE MOST STORMS WILL BE GENERATED...WHICH WILL LIKELY DIP DOWN ACROSS MAINLY THE EAST. RIDGE FINALLY STRENGTHENS AND MOVES ACROSS THE FIRST OF NEXT WEEK AS TROUGH DROPS INTO THE PLAINS EARLY WEDNESDAY. CONDITIONS WILL BE HOT AND DRY MONDAY/TUESDAY. CHANGES SET FOR MID-WEEK AS UL TROUGH AND COLD FRONT AFFECT THE REGION. STORMS WILL SHOW UP AGAIN ON WEDNESDAY BUT BECOME MORE NUMEROUS ON THURSDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 16, 5:26 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 526 AM CDT THU JUN 16 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 526 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT IS EXPECTED TO MOVE NORTH ACROSS THE REGION ON FRIDAY. MOISTURE WILL INCREASE WITH ISOLATED THUNDERSTORMS EXPECTED. 04
In the hours before
Special weather statement, Jun 16, 9:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 908 PM CDT THU JUN 16 2011 TNZ022-170245- BENTON- 908 PM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY... AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF BUENA VISTA...OR 15 MILES WEST OF CAMDEN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS OF AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 11 min |
| Jun 16, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 15 min |
| Jun 17, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.